Some variational principles for discontinuous Maxwell's equations


Altay G., Dokmeci M.

INTERNATIONAL JOURNAL OF ELECTRONICS, vol.87, no.10, pp.1269-1280, 2000 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 87 Issue: 10
  • Publication Date: 2000
  • Doi Number: 10.1080/002072100415701
  • Title of Journal : INTERNATIONAL JOURNAL OF ELECTRONICS
  • Page Numbers: pp.1269-1280

Abstract

In this paper, some variational principles are derived to directly calculate dielectric problems featuring a discontinuous surface. First, a two-field variational principle is deduced from Hamilton's principle for a regular dielectric region. Next, this variational principle is augmented through an involutory transformation, and then a twelve-field variational principle is formulated which generates, as its Euler-Lagrange equations, Maxwell's equations with discontinuous electromagnetic fields.